Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Do Potassium pills lower the blood sugar levels?

Because my potassium level was 2.7, my Dr. had me take 40meq s 2xdaily for 3 days. During this period, my blood sugar readings were very low (below 100). I am an insulin dependent diabetic. Is there a corrolation between potassium pills and blood sugar?
Mon, 11 May 2015
Report Abuse
Diabetologist 's  Response
Hi
Recent research has led to renewed interest in low potassium as a possible risk factor for diabetes that is both common and potentially modifiable. Indeed potassium is good for health and it has nothing to do with your lower sugar levels
Probable reasons for lower glucose could be
- you must have taken higher dose of insulin
- you must have skipped the meals or taken lesser quantity of food
- frequency of insulin - taken more times
- could have taken excess alcohol(please excuse if you are non alcoholic)
there may me many more
suggest you check your insulin levels daily or as advised by your treating doctor
Wish you good health

Regards

Dr Sridhar K
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
Do Potassium pills lower the blood sugar levels?

Hi Recent research has led to renewed interest in low potassium as a possible risk factor for diabetes that is both common and potentially modifiable. Indeed potassium is good for health and it has nothing to do with your lower sugar levels Probable reasons for lower glucose could be - you must have taken higher dose of insulin - you must have skipped the meals or taken lesser quantity of food - frequency of insulin - taken more times - could have taken excess alcohol(please excuse if you are non alcoholic) there may me many more suggest you check your insulin levels daily or as advised by your treating doctor Wish you good health Regards Dr Sridhar K